| Model Number |
SPECIFIC DEVICE NOT REPORTED |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
06/06/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6) 2016.Approximately 7 years and 5 months after the initial procedure the patient had a right knee revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023.Diagnosis: failed right total knee.Findings: the patella button was found to be solidly fixed to the bone, appropriately fixed and the polyethylene was in good condition and this was retained.The tibial liner had minimal wear.No gross delamination and this was removed.The femoral implant was found to be loose, debonded from the underlying bone cement mantle.The tibial implant was found to be solidly fixed, but was removed to change to a competitor's device.The patient was transferred to the stretcher and wheeled to recovery in stable condition.
Additional Manufacturer Narrative
Product information has been corrected/added in fields d1, d4, g4, h7, and h9.
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of femoral loosening and polyethylene wear as stated in the operative notes.The femoral loosening was likely the result of an insufficient bond between the femoral component and the bone and/or patient-related conditions.The extent and root cause of the polyethylene wear cannot be determined as the devices were not available for evaluation and images of the explanted devices were not provided.